Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567351
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Ales Pultr and Věra Trnková
Title: Combinatorial algebraic and topological representations of groups, semigroups and categories
Additional book information: North-Holland Mathematical Library, Amsterdam, 1980, vi + 372 pp., $48.75.

References [Enhancements On Off] (What's this?)

  • H. Cook, Upper semi-continuous continuum-valued mappings onto circle-like continua, Fund. Math. 60 (1967), 233–239. MR 220255, DOI 10.4064/fm-60-3-233-239
  • H. Cook, Continua which admit only the identity mapping onto non-degenerate subcontinua, Fund. Math. 60 (1967), 241–249. MR 220249, DOI 10.4064/fm-60-3-241-249
  • E. Fried and J. Sichler, Homomorphisms of integral domains of characteristic zero, Trans. Amer. Math. Soc. 225 (1977), 163–182. MR 422382, DOI 10.1090/S0002-9947-1977-0422382-9
  • R. Frucht, Herstellung von Graphen mit vorgegebener abstrakter Gruppe, Compositio Math. 6 (1939), 239–250 (German). MR 1557026
  • J. de Groot, Groups represented by homeomorphism groups, Math. Ann. 138 (1959), 80–102. MR 119193, DOI 10.1007/BF01369667
  • Z. Hedrlin, Extensions of structrures and full embeddings of categories, Actes du Congrès International des Mathématiciens (Nice, 1970) Gauthier-Villars, Paris, 1971, pp. 319–322. MR 0419554
  • Zdeněk Hedrlín and Joachim Lambek, How comprehensive is the category of semigroups?, J. Algebra 11 (1969), 195–212. MR 237611, DOI 10.1016/0021-8693(69)90054-4
  • Z. Hedrlín and A. Pultr, On full embeddings of categories of algebras, Illinois J. Math. 10 (1966), 392–406. MR 191858
  • J. R. Isbell, Subjects, adequacy, completeness and categories of algebras. [Subobjects, adequacy, completeness and categories of algebras], Rozprawy Mat. 36 (1964), 33. MR 163939
  • A. Pultr and V. Trnková, Strong embeddings into categories of algebras, Illinois J. Math. 16 (1972), 183–195. MR 297672
  • Gert Sabidussi, Graphs with given infinite group, Monatsh. Math. 64 (1960), 64–67. MR 115935, DOI 10.1007/BF01319053

  • Review Information:

    Reviewer: John Isbell
    Journal: Bull. Amer. Math. Soc. 6 (1982), 118-120